Posted by: Dee | 2009-01-16

cause of " stones"  in salivary glands


I have to have my one salivary gland removed due to a " huge"  stone, as well as smaller " stones"  i n the duct (I think that' s right)
This problem is on my right side nect only.
This will be done next week - I am not looking forward to all this!

However when asking the ENT Surgeon what causes this problem he said that one does not really know for sure as it also happens in kidnesy, gall etc. but he did add that it may even be dietary.

I have for many years been a careful eater - more vegies the better - very little meat and chicken perhaps once a week - low fat milk - oats for breakfast most times - and quite a lot of grilled fish etc I never fry anything. I grill and use microwave, eggs always poached in microwave, margerine is Flora Light.

I feel happy with what I eat BUT perhaps there are things left out of my diet which could be the problem??

Could you enlighten on this problem please.

Sincere thanks
doris hoon

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageDietDoc

Dear Dee
I am sorry to hear that you will have to have your salivary gland removed because of blockage by a large stone. Stones of this type are either due to deposits of calcium or a compound called oxalate. It is unusual for anyone who does not take very high doses of calcium or vitamin C supplements to develop such stones. Oxalate also occurs in wheat germ, beetroot, broccoli, Swiss chard, boiled onions, boiled spinach, rhubarb, nuts, chocolate and cacao, and pepper. If you have been taking calcium and/or vit C supplements at high doses, or have eaten large quantities of the listed foods then your diet may have played a role in the formation of the stones. If this is not the case, then your diet which sounds well balanced, probably did not contribute.
Holding thumbs that the op is a success

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Our users say:
Posted by: dee | 2009-01-21

Thank you Doc for your reply.
I have been on Supradyn (and half an Ultimag tablet for leg cramps) on a daily basis for quite a long time because with my thyroid problem I was so often feeling tired and the daily supplement helped my energy. I had on numerous occasions asked my GP whether it was okay and was told it was okay - however I stopped the supplement about a month ago due to the expense -BUT WHY would these stones only develop on the one side of my neck ? any idea?? I enjoy all the foods you mention but never have any in large or frequent quantities as use a lot of all other veggies as well.
thank you for your response and info.

Thank you for your good wishes.

kind regards DEE

Reply to dee

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.